Advertisement

On Inversions and Doob h-Transforms of Linear Diffusions

  • Larbi Alili
  • Piotr Graczyk
  • Tomasz Żak
Part of the Lecture Notes in Mathematics book series (LNM, volume 2137)

Abstract

Let X be a regular linear diffusion whose state space is an open interval \(E \subseteq \mathbb{R}\). We consider the dual diffusion X whose probability law is obtained as a Doob h-transform of the law of X, where h is a positive harmonic function for the infinitesimal generator of X on E. We provide a construction of X as a deterministic inversion I(X) of X, time changed with some random clock. Such inversions generalize the Euclidean inversions that intervene when X is a Brownian motion. The important case where X is X conditioned to stay above some fixed level is included. The families of deterministic inversions are given explicitly for the Brownian motion with drift, Bessel processes and the three-dimensional hyperbolic Bessel process.

Keywords

Brownian Motion Infinitesimal Generator Dual Process Linear Diffusion Bessel Process 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

We thank the referee for numerous comments that helped to improve the paper. We would like to thank Julien Berestycki who asked the first author a question which led to Corollary 2. We are greatly indebted to l’Agence Nationale de la Recherche for the research grant ANR-09-Blan-0084-01.

References

  1. 1.
    S. Assing, W.M. Schmidt, Continuous Strong Markov Processes in Dimension One. A Stochastic Calculus Approach. Lecture Notes in Mathematics, vol. 1688 (Springer, Berlin, 1998), xii+137 pp.Google Scholar
  2. 2.
    Ph. Biane, Comparaison entre temps d’atteinte et temps de séjour de certaines diffusions réelles, in Séminaire de Probabilités, XIX. Lecture Notes in Mathematics, vol. 1123 (Springer, Berlin, 1985), pp. 291–296Google Scholar
  3. 3.
    K. Bogdan, T. Żak, On Kelvin transformation. J. Theor. Probab. 19(1), 89–120 (2006)zbMATHCrossRefGoogle Scholar
  4. 4.
    K. Bogdan, T. Byczkowski, T. Kulczycki, M. Ryznar, R. Song, Z. Vondraček, Potential Analysis of Stable Processes and its Extensions, ed. by P. Graczyk, A. Stós. Lecture Notes in Mathematics, vol. 1980 (Springer, Berlin, 2009)Google Scholar
  5. 5.
    A. Borodin, P. Salminen, Handbook of Brownian Motion-Facts and Formulae, 2nd edn. (Birkhäuser, Boston, 2002)zbMATHCrossRefGoogle Scholar
  6. 6.
    Z. Ciesielski, S.J. Taylor, First passage times for Brownian motion in space and the exact Hausdorff measure of the sample path. Trans. Am. Math. Soc. 103, 434–450 (1962)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    J.L. Doob, Conditioned Brownian motion and the boundary limits of harmonic functions. Bull. Soc. Math. Fr. 85, 431–458 (1957)zbMATHMathSciNetGoogle Scholar
  8. 8.
    A. Goeing-Jaeschke, M. Yor, A Survey on some generalizations of Bessel processes. Bernoulli 9, 313–349 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    M. Iizuka, M. Maeno, M. Tomisaki, Conditioned distributions which do not satisfy the Chapman-Kolmogorov equation. J. Math. Soc. Jpn. 59(4), 971–983 (2006)MathSciNetCrossRefGoogle Scholar
  10. 10.
    K. Itô, H.P. McKean, Diffusion Processes and Their Sample Paths (Springer, Berlin, 1965)zbMATHCrossRefGoogle Scholar
  11. 11.
    M. Jacobsen, Splitting times for Markov processes and a generalised Markov property for diffusions. Z. Wahrsch. Verw. Gebiete 30, 27–43 (1974)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    I. Karatzas, S.E. Shreve, Brownian Motion and Stochastic Calculus (Springer, Berlin, 1988)zbMATHCrossRefGoogle Scholar
  13. 13.
    M. Maeno, Conditioned diffusion models, in Annual Reports of Graduate School of Humanities and Sciences, Nara Women’s University, vol. 19 (2003), pp. 335–353Google Scholar
  14. 14.
    P.A. Meyer, Processus de Markov: la frontière de Martin. Lecture Notes in Mathematics, vol. 77 (Springer, Berlin, 1968)Google Scholar
  15. 15.
    A. Mijatović, M. Urusov, Convergence of integral functionals of one-dimensional diffusions. Electron. Commun. Probab. 17(61), 13 pp. (2012)Google Scholar
  16. 16.
    M. Nagasawa, Time reversions of Markov processes. Nagoya Math. J. 24, 177–204 (1964)zbMATHMathSciNetGoogle Scholar
  17. 17.
    R.G. Pinsky, Positive Harmonic Functions and Diffusion (Cambridge University Press, Cambridge, 1995)zbMATHCrossRefGoogle Scholar
  18. 18.
    D. Revuz, Yor, M. Continuous Martingales and Brownian Motion, vol. 293, 3rd edn. (Springer, Berlin, 1999)Google Scholar
  19. 19.
    L.C.G. Rogers, D. Williams, Diffusions, Markov Processes and Martingales, vol. 2. Itô Calculus (Wiley, New York, 1987)zbMATHGoogle Scholar
  20. 20.
    P. Salminen, One-dimensional diffusions and their exit spaces. Math. Scand. 54, 209–220 (1982)MathSciNetGoogle Scholar
  21. 21.
    P. Salminen, Optimal stopping of one-dimensional diffusions. Math. Nachr. 124(1), 85–101 (1985)zbMATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    P. Salminen, P. Vallois, M. Yor, On the excursion theory for linear diffusions. Jpn. J. Math. 2(1), 97–127 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    M.J. Sharpe, Some transformations of diffusions by time reversal. Ann. Prob. 8(6), 1157–1162 (1981)MathSciNetCrossRefGoogle Scholar
  24. 24.
    J. Wiener, W. Watkins, A classroom approach to involutions. Coll. Math. J. 19, 247–250 (1988)CrossRefGoogle Scholar
  25. 25.
    J. Wiener, W. Watkins, A glimpse into the wonderland of involutions. Mo. J. Math. Sci. 14(3), 175–185 (2002)MathSciNetGoogle Scholar
  26. 26.
    D. Williams, Path decomposition and continuity of local time for one-dimensional diffusions, I. Proc. Lond. Math. Soc. 28(3), 738–768 (1974)zbMATHCrossRefGoogle Scholar
  27. 27.
    M. Yor, A propos de l’inverse du mouvement brownien dans R n (n ≥ 3). Ann. Inst. H. Poincaré Probab. Stat. 21, 27–38 (1985)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of StatisticsThe University of WarwickCoventryUK
  2. 2.Département de MathématiquesUniversité d’Angers, UFR SciencesAngers Cedex 01France
  3. 3.Institute of Mathematics and Computer ScienceWrocław University of TechnologyWrocławPoland

Personalised recommendations